MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that while using a vicks steam inhaler (model vih200) as intended, the water reservoir allegedly loosened and detached during operation, purportedly causing hot water to spill onto the consumer's left thigh and resulting in a burn.The consumer allegedly sought medical evaluation from a physician.According to the certified physician assistant's note in the accompanying medical file, the consumer allegedly suffered a hot water burn to the left thigh resulting in a superficial burn.The consumer later reported that the original unit that caused the burn was returned to amazon.Com after it allegedly stopped heating.The consumer received a replacement unit and provided the lot code of the second unit as 07425.No additional medical outcome was reported.The instructions for proper use have clear warnings that state "caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns", "do not move, lift, shake, tilt or disassemble while in operation or if it still contains hot water", as well as "allow the appliance to cool for at least 20 minutes before moving or refilling it".Kaz usa, inc.Has requested that the product be returned to our company for testing.
 
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
bethany lee
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907247
MDR Report Key24341219
Report Number1314800-2026-00004
Device Sequence Number11964780
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date02/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale